Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Having hypertension and diabetes. Getting offensive stool. What is wrong?

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 2000
Answered : 1427 Questions
Question
I am 34 old male with hypertion and diabtes type 2. All well controlled.

I am also overwieight.

I am having very offensive stools, going on for around 16months.

I am not losing weight or losing appettite.

Pls help?
Posted Mon, 9 Sep 2013 in Digestion and Bowels
 
 
Answered by Dr. Amit Jain 9 days later
Brief Answer:
The cause is SIBO, celiac or lactose intolerance

Detailed Answer:
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

I can understand your problem. Offensive smell of the stool is usually due to presence of indigestible or malabsorbed carbohydrates or proteins which are then digested by bacteria present in GI tract. Since you are diabetic, SIBO (Small intestinal bacterial overgrowth) or Celiac disease which is associated with DM, or lactose intolerance can be the cause

For this you have to:
1. For SIBO take tablet Rifaximin for 2 weeks, it is mild GI tract antibiotic, combination of pre and probiotic
2. For Celiac disease you have to test for anti transtissue glutaminase levels in your blood which is increased in celiac disease. If comes out to be positive then you have to take gluten free diet
3.You should observe whether milk or milk products worsen these.If yes then please avoid them

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Above answer was peer-reviewed by
 
Follow-up: Having hypertension and diabetes. Getting offensive stool. What is wrong? 54 minutes later
Thanks sooo much doctor!

Is this why my esr levels are slightly high? And also not emptying bowels properly?
 
 
Answered by Dr. Amit Jain 22 minutes later
Brief Answer:
ESR and altered bowel may be due to above

Detailed Answer:
ESR is very nonspecific tests which may be elevated in many conditions.

Yes it may be because of the above mentioned conditions also

Your altered bowel habits may also be due to above mentioned conditions

Get well soon
Above answer was peer-reviewed by
 
Follow-up: Having hypertension and diabetes. Getting offensive stool. What is wrong? 4 minutes later
Thanks so you think nothing serious? I am anxious
 
 
Answered by Dr. Amit Jain 2 minutes later
Brief Answer:
Nothing appears to be serious

Detailed Answer:
Hello! thanks for feedback. Nothing appears to be serious, no need of getting anxious as your Diabetes and hypertension is controlled and you are not loosing weight or appetite
Above answer was peer-reviewed by
 
Follow-up: Having hypertension and diabetes. Getting offensive stool. What is wrong? 2 minutes later
Do you suggest i visit a GI doctor? And what sort of tests should i have?

Thanks once again for your amazing responses
 
 
Answered by Dr. Amit Jain 3 minutes later
Brief Answer:
Yes I will advise to visit a gastroenterologist

Detailed Answer:
The above mentioned conditions can be confirmed after getting tests done and personnel evaluation by a doctor, so I will advise to visit a GI doctor who will confirm the diagnosis and treat you accordingly
Above answer was peer-reviewed by
 
Follow-up: Having hypertension and diabetes. Getting offensive stool. What is wrong? 20 minutes later
So you definetly think ita one or the other sibo or celiec?

Sorry this is my last questions
 
 
Answered by Dr. Amit Jain 8 hours later
Brief Answer:
Hello! Ye sit may be one of them

Detailed Answer:
Hello! Sorry for the delay, it was a hectic day for me.
Yes it may be one of them or something related to them only
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor